Case Report-Amlodipine Toxicity

Published on:January 2022
Indian Journal of Pharmacy Practice, 2022; 15(1):xx-xx
Case Report | doi:


Case Report-Amlodipine Toxicity


Authors and affiliation (s):

Kavya Surendran*, Karthika S, Krishnapriya MK, Dona Maria Jetto

Department of Pharmacy Practice, Nirmala College of Pharmacy, Muvattupuzha, Kerala, INDIA.

Abstract:

Amlodipine is a dihydropyridine calcium channel blocker mainly indicated in the treatment of essential hypertension and angina pectoris. Overdose of calcium channel blocker, Amlodipine results in toxicity along with profound hypotension and shock. Here, a 20-year-old female patient was admitted to the MICU with complaints of severe breathing difficulty, and multiple episodes of vomiting one day earlier. After the chest x-ray, ECG, and blood investigations, she was diagnosed as having Amlodipine toxicity, pulmonary edema, circulatory shock, hypocalcemia, hypokalemia, systemic hypotension, and acute kidney injury. She was discharged from the hospital after the symptoms had recovered.

Key words:Calcium channel blockers, Amlodipine, Drug overdose, Dihydropyridine, Hypotension, Toxicity.




 

The Official Journal of Association of Pharmaceutical Teachers of India (APTI)
(Registered under Registration of Societies Act XXI of 1860 No. 122 of 1966-1967, Lucknow)

Indian Journal of Pharmacy Practice (IJOPP) [ISSN-0974-8326] is the official journal of Association of Pharmaceutical Teachers of India (APTI) and is being published since 2008.

DOI HISTORY

IJOPP uses reference linking service using Digital Object Identifiers (DOI) by Crossref. Articles from the year 2014 are being assigned DOIs for its permanent URLs